Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 186, NWS Shreveport, LA

May 30, 2015Harrison County, Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2015, 10:25 AM CDT for Harrison County, Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2015, 10:25 AM CDT (15:25 UTC)
Expired
May 30, 2015, 11:30 AM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:54 AM CDT, 31 minutes earlier.

Area forecast discussion, May 30, 9:54 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT SAT MAY 30 2015

.DISCUSSION...
COMPLICATED WEATHER FORECAST FOR THE UPDATE THIS MORNING. WELL
DEFINED MCV SPINNING ACROSS NORTH CENTRAL TEXAS THIS MORNING HAS
GENERATED A WELL DEFINED COLD POOL WITH A BROKEN LINE OF
CONVECTION ACROSS NE TX. BROKEN LINE OF STORMS ARE ENCOUNTERING
INCREASED INSTABILITY ACROSS DEEP EAST TEXAS AND NORTHERN
LOUISIANA THUS...EXPECT A CONTINUED THREAT OF ISOLATED STRONG TO
SEVERE THUNDERSTORMS AS WELL AS BRIEF HEAVY DOWNPOURS WHICH WILL
RESULT IN FLASH FLOODING. FURTHER TO OUR NORTH...NEW CONVECTION
HAS DEVELOPED ON THE NW FLANK OF THE MCV ACROSS N TX AND S OK.
ASSUMING THE MCV KEEPS ON AN EASTWARD TRAJECTORY...EXPECT MORE
MODERATE TO HEAVY RAIN TO MOVE INTO OUR NW ZONES THIS AFTN.

ALL THIS IS HANDLED WELL IN THE CURRENT FCST THEREFORE...NO
CHANGES WERE MADE TO THE PREVIOUS PACKAGE. FLASH FLOOD WATCH
REMAINS IN EFFECT UNTIL 7 PM THIS EVENING AND WILL TAKE ANOTHER
LOOK AT IT AS FAR AS EXPANDING IT TO INCLUDE MORE COUNTIES/
PARISHES SOUTH AND EAST OF ITS CURRENT ORIENTATION WITH THE
AFTERNOON PACKAGE.

13

&&

.PREV DISCUSSION... /ISSUED 654 AM CDT SAT MAY 30 2015/

AVIATION...
VFR TO IFR WITH AN OLD OUTFLOW BOUNDARY LYING ALONG AND N OF I-20
WHERE WIDELY SCT TSTMS/LOW CIGS/BR ARE MAKING FOR A FEW ISSUES AT
THIS TIME. HOWEVER...A TSTM COMPLEX IS GOING TO BE AFFECTING ALL
OF NE TX/N LA IT APPEARS FOR THE NEXT 6 TO 9 HRS. A FROPA WILL
RAP UP THE DAY WITH SFC WINDS SHIFTING FM S/SW TO NW. EXPECT IFR
AND WIND WITH TSTMS...GUSTS COULD BE COME SVR WITH HAIL. ATTM OUR
CLIMB WINDS ARE SW/W 20-40KTS INTO THE MID LEVELS. HIGHER SPEEDS
ON THE COMPLEX ALONG WITH A GOOD DEAL OF TURBULENCE.

PREV DISCUSSION... /ISSUED 607 AM CDT SAT MAY 30 2015/

DISCUSSION...
EARLY THIS MORNING AN UPPER LEVEL TROUGH OF LOW PRESSURE HAS
SHIFTED OVER THE FOUR STATE REGION FROM SOUTH ARKANSAS INTO NORTH
LOUISIANA. A COLD FRONT ALSO HAS SHIFTED SOUTH INTO SOUTHWEST
ARKANSAS AND BACK INTO NORTHEAST TEXAS AND INTO SURFACE LOW
PRESSURE SYSTEM OVER NORTH TEXAS. FROM THIS LOW A COLD FRONT
TRAILED SOUTHWEST ACROSS WEST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE FORMED ALONG THIS BOUNDARY FROM SOUTH ARKANSAS ACROSS NORTH
LOUISIANA AND INTO NORTH TEXAS AND SOUTHWEST INTO WEST TEXAS. ANOTHER
UPPER LEVEL DISTURBANCE WAS MOVING OVER SOUTHWEST OKLAHOMA AND
INTO WESTERN SECTIONS OF NORTH TEXAS AND INTO WEST TEXAS. THIS
UPPER FEATURE WILL SPREAD EAST ALONG THE RED RIVER REGION OF NORTH
TEXAS AND ALONG THE SURFACE BOUNDARY INTO THE FOUR STATE
REGION...PRODUCING SHOWERS AND THUNDERSTORMS. THE ADDITIONAL
RAINFALL EXPECTED OVER THE FORECAST AREA WILL CONTRIBUTE TO THE
POTENTIAL FOR FLASH FLOODING AND MAY ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS AS THE SYSTEM SHIFTS EAST. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THREATS WITH FLASH FLOODING AS
RESULT OF THE HEAVY RAIN THAT WILL BE TRAINING ALONG THE FRONTAL
BOUNDARY AND APPROACH OF THE SURFACE MOVING EAST FORMING A WAVE OF
THE BOUNDARY. THE UPPER TROUGH AXIS WILL BE SHIFTING EAST OF THE
MISSISSIPPI RIVER DURING THE EARLY EVENING SUNDAY WITH THE
RAINFALL SHIFTING TO THE SOUTHEAST AND TAPERING OFF INTO
MONDAY...WITH ONLY THE FAR SOUTHERN ZONES HAVING SLIGHT CHANCES
FOR RAIN INTO LATE MONDAY. UPPER LEVEL RIDGING WILL SHIFT EAST
INTO THE FOUR STATE REGION KEEPING THE RAIN CHANCES LOWER FOR MUCH
OF THE REST OF THE WORK WEEK WITH MAINLY THE EAST AND SOUTH HAVING
THE ONLY RAIN CHANCES. UNDER AND WITH THE ONSET OF THE UPPER RIDGE
THE DAYTIME TEMPERATURES WILL BE CLIMBING INTO THE UPPER 80S TO
THE LOWER 90S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  65  81  63 /  70  40  30  10
MLU  84  67  82  64 /  60  50  40  20
DEQ  81  60  78  60 /  50  20  10   0
TXK  81  63  79  62 /  60  30  20  10
ELD  83  64  80  63 /  70  40  30  10
TYR  81  64  80  62 /  70  40  20  10
GGG  82  64  80  63 /  70  40  20  10
LFK  84  67  82  64 /  60  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
     059>061-070-071.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001-002.

OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>151.

&&

13
Hazardous weather outlook, May 30, 10:02 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 AM CDT SAT MAY 30 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1002 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE REGION THIS AFTERNOON BEFORE TAPERING OFF FROM
NORTHWEST TO SOUTHEAST LATE THIS EVENING. ANY STORMS TODAY WILL
HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...
LARGE HAIL AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF DEEP EAST TEXAS INTO EAST CENTRAL AND NORTHEAST
LOUISIANA ON SUNDAY BUT ISOLATED ACTIVITY CANNOT BE RULED OUT
ANYWHERE ACROSS THE FOUR STATE REGION. A DRYING TREND SHOULD
COMMENCE ACROSS MOST OF THE REGION NEXT WEEK WITH ONLY VERY
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

13

In the hours before

Local storm report, May 30, 9:08 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     WINONA                  32.49N  95.17W
05/30/2015                   SMITH              TX   911 CALL CENTER

            TREES DOWN...POWER LINES DOWN

&&

EVENT NUMBER SHV1500557

10
Local storm report, May 30, 9:13 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     FLASH FLOOD      TROUP                   32.14N  95.12W
05/30/2015                   SMITH              TX   EMERGENCY MNGR

            STREET FLOODING THROUGHOUT THE CITY

&&

EVENT NUMBER SHV1500558

10
Local storm report, May 30, 9:23 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     2 N NEW LONDON          32.30N  94.93W
05/30/2015                   RUSK               TX   EMERGENCY MNGR

            A TREE DOWN ON STATE HIGHWAY 42

&&

EVENT NUMBER SHV1500559

10
Local storm report, May 30, 9:35 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     LIGHTNING        HENDERSON               32.16N  94.80W
05/30/2015                   RUSK               TX   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHNING

&&

EVENT NUMBER SHV1500560

10
Local storm report, May 30, 9:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLASH FLOOD      QUITMAN                 32.80N  95.44W
05/30/2015                   WOOD               TX   911 CALL CENTER

            COUNTY ROAD 2088 FLOODED

&&

EVENT NUMBER SHV1500561

10
Local storm report, May 30, 10:24 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     CARTHAGE                32.15N  94.34W
05/30/2015                   PANOLA             TX   BROADCAST MEDIA

            NUMEROUS TREES DOWN ON HIGHWAY 59

&&

EVENT NUMBER SHV1500562

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:30 AM CDTSpecial Weather StatementSHVFranklin, Wood45 min
May 30, 7:53 AM CDTFlash Flood WarningSHVCamp, Franklin, Morris, Titus, Upshur, Wood5 hr
May 30, 7:55 AM CDTSpecial Weather StatementSHVCass, Harrison, Marion50 min
May 30, 8:14 AM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood61 min
May 30, 9:05 AM CDTFlash Flood WarningSHVGregg, Harrison, Marion, Morris, Nacogdoches, Panola and 2 more3 hr
May 30, 9:24 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk66 min
May 30, 9:34 AM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus, Upshur56 min
May 30, 10:53 AM CDTAreal Flood AdvisorySHVHarrison, Panola112 min
May 30, 4:48 PM CDTSpecial Weather StatementSHVRusk42 min
May 30, 5:24 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk51 min
May 30, 5:41 PM CDTTornado WarningSHVNacogdoches, Rusk49 min
May 29, 7:23 PM CDTSpecial Weather StatementSHVGrant52 min
May 29, 8:10 PM CDTSpecial Weather StatementSHVCaldwell, LaSalle, Ouachita50 min
May 29, 8:14 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more3 hr
May 29, 8:37 PM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle53 min
May 30, 11:02 AM CDTFlash Flood WarningSHVBossier, Caddo118 min
May 30, 11:11 AM CDTAreal Flood AdvisorySHVBossier, Claiborne, Union, Webster2 hr
May 30, 11:48 AM CDTSpecial Weather StatementSHVBienville, Lincoln57 min
May 30, 12:46 PM CDTAreal Flood AdvisorySHVGrant, LaSalle, Winn119 min
May 30, 1:05 PM CDTAreal Flood AdvisorySHVOuachita, Union3 hr
May 29, 7:38 PM CDTAreal Flood AdvisorySHVHempstead, Lafayette, Miller3 hr
May 30, 11:31 AM CDTSpecial Weather StatementSHVUnion44 min
May 30, 6:07 PM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.